MAUDE Adverse Event Report: CORCYM S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING

CORCYM S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING
Model Number AF-834
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021, an annuloflex annuloplasty mitral ring af-834 was attempted to be implanted.The annuloflex af-834 was cut at anterior cut points by the site cv resident.Fraying occurred at a3-p3 portion of ring.The ring was discarded.Another af-834 ring was opened and this time the surgeon removed anterior portion by cutting annuloflex anterior cut points.There was no fraying of ring and this ring was implanted with no incident.The procedure went well with 10 minutes increase in cross-clamp time.The patient had normal recovery.Based on the information reported by the physician, the event may be due to use error occurring at the time of the removal of the anterior portion of the ring.-.
 
Additional Manufacturer Narrative
Updated sections: b4, g3, g6, h1, h2, h3, h6 a complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The device was retrieved for evaluation.The ring appeared in general good condition, excepting in one of the extremities that appeared frayed.After decontamination, the device was visually inspected by means of microscope.The results showed that the dacron fabric frayed in a morphology congruent with an inadvertent contact with the blade of the scalpel or scissor when the anterior portion of the ring was removed.Based on the investigation performed, the root cause of the reported event can be traced to an inadvertent use error in line with the medical judgment received.Furthermore, no material deficits were identified during the document review and inspection on the returned device.No serious injury or adverse event for the patient occurred.As such, no further investigation is warranted at this time.

Brand Name
ANNULOFLEX MITRAL ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
francesca crovato
5005 north fraser way
burnaby, bc 
MDR Report Key12522347
Report Number3005687633-2021-00155
Device Sequence Number4584508
Product Code KRH
UDI-Device Identifier08022057013644
UDI-Public(01)08022057013644(240)AF-834(17)260103
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K023185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Model NumberAF-834
Device Catalogue NumberAF-834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown